Bullous pemphigoid associated with use of dipeptidyl peptidase-4 inhibitor.

Citation metadata

Authors: Yasuhiro Kano and Miyuki Kato
Date: May 24, 2022
From: CMAJ: Canadian Medical Association Journal(Vol. 194, Issue 20)
Publisher: CMA Impact Inc.
Document Type: Clinical report
Length: 590 words
Lexile Measure: 1970L

Document controls

Main content

Article Preview :

An 86-year-old man with a 7-month history of widespread pruritic bullae was referred to our dermatology clinic by his family physician. Physical examination showed tense bullae on his trunk and extremities, as well as areas of erosion and crusting where bullae had ruptured (Figure 1). We did not observe any mucosal lesions. Three years earlier, he had started teneligliptin for treatment of type 2 diabetes mellitus.

Bloodwork showed a leukocyte count of 6900 (normal 33008600) [micro]L with 8% (normal 0%-8%) eosinophils. Tests for antibodies to the NC16A domain of the bullous pemphigoid antigens 180 (BP180) and 230 were negative. A skin biopsy showed subepidermal blister formation (Appendix 1, Figure 1, available at www.cmaj.ca/lookup/ doi/10.1503/cmaj.211933/tab-related-content), and direct immunofluorescence showed a linear staining pattern with immunoglobulin G in the basement membrane. We diagnosed bullous pemphigoid associated with use of a dipeptidyl peptidase-4 (DPP-4) inhibitor. We stopped teneligliptin and treated...

Source Citation

Source Citation   

Gale Document Number: GALE|A704355519